Alert archive / New Jersey / Special Weather Statements in 2016

Special Weather Statement, NWS Philadelphia/Mount Holly

August 21, 2016Cape May County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Aug 21, 2016, 6:59 PM EDT for Cape May County, New Jersey. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2016, 6:59 PM EDT (22:59 UTC)
Expired
Aug 21, 2016, 7:15 PM EDT
In force
16 min
Issued by
NWS Philadelphia/Mount Holly

County Cape May County, NJ

The radar

The Philadelphia radar (KDIX), 70 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 11.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2016-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 110 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2016-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
110 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
859 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

266 
WWUS81 KPHI 212259
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
659 PM EDT SUN AUG 21 2016
 
NJZ022>025-212315-
CAPE MAY-ATLANTIC-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
659 PM EDT SUN AUG 21 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CAPE MAY AND
SOUTHEASTERN ATLANTIC COUNTIES...

AT 658 PM EDT...A BAND OF THUNDERSTORMS WAS ALONG A LINE EXTENDING
FROM NEAR CAPE MAY TO STONE HARBOR TO NEAR MARMORA...AND MOVING EAST
AT 20 MPH.  THESE WILL SOON TAPER TO LIGHTER RAIN.  

WIND GUSTS UP TO 40 MPH ARE STILL POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ATLANTIC CITY...OCEAN CITY...CAPE MAY...PLEASANTVILLE...
SOMERS POINT...VENTNOR CITY...BRIGANTINE...NORTHFIELD...
MARGATE CITY...NORTH WILDWOOD...WILDWOOD CREST...SEA ISLE CITY...
ESTELL MANOR...AVALON...LONGPORT...STONE HARBOR...CORBIN CITY...
SCOTCH BONNET...MARMORA AND STRATHMERE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM...AND
THE STORM WILL AFFECT THE BEACHES. FOR YOUR SAFETY...IMMEDIATELY MOVE
OFF THE BEACH AND SEEK SHELTER INDOORS.

LAT...LON 3939 7437 3932 7450 3929 7458 3932 7467
      3927 7459 3929 7455 3899 7479 3894 7490
      3906 7480 3931 7474 3938 7457 3940 7440
      3941 7441 3941 7443 3942 7443 3946 7441
      3941 7440 3943 7437 3944 7439 3949 7433
TIME...MOT...LOC 2258Z 248DEG 16KT 3890 7489 3904 7475 3926 7470 
$$

DRAG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 21, 6:18 PM EDT, 41 minutes earlier.

Area forecast discussion, Aug 21, 6:18 PM EDT, 41 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
618 PM EDT SUN AUG 21 2016

.SYNOPSIS...
A cold front was moving through the area this evening. High
pressure builds into the area Monday and remain over the area
through Thursday. The next cold front approaches from the
northwest on Friday. The front may dissipate over the area next
weekend while the center of high pressure approaches from the
Great Lakes.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
An Area of showers and thunderstorms was moving through the region
attm. For the most part, it was confined to NJ and the Delmarva.
There are a few sct shwrs acrs PA. ny severe weather threat will
be confined to the Delmarva and far southern NJ, where the
strongest heating earlier in the afternoon and greatest
instability (MLCAPE around 1000 J/kg) reside.

Later tonight, skies will clear as drier and cooler air settles
in. Lows will drop into the upper 50s/low 60s north and mid/upper
60s over Delmarva. Winds will shift to NW and remain around 5 to
10 mph overnight.

Have made adjustments to pops, to lower them acrs PA. Will
maintain the high pops acrs the rest of the area for the next
several hours. Also, with the exception of the Delmarva and srn
NJ, have removed mention of thunder.

Otherwise, adjusted temps and wind. Wind has become more swly and
wly acrs PA behind the front, sooner than prev fcst.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
High pressure will begin to build towards the region Monday. This
will be the beginning of a nice stretch of fair weather. The airmass
will be cooler and much drier. High temperatures will only reach the
70s across the north and low/mid 80s elsewhere. Dew points will only
be in the 40s/50s too...so this will be a big break in the recent
stretch of sultry summer weather. Winds will be a bit gusty however
with NW winds 10 to 15 mph and gusts around 20 mph.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
Expansive high pressure system will build in from the west Monday
night with the center of the high over the area Tuesday and
Wednesday. The high will move offshore late Wednesday and retreat
into the open waters of the northwest Atlantic Ocean through the end
of the week. Southerly return flow around the western periphery of
the high will become established along the eastern seaboard during
this time. A very quiet stretch of weather is in store for the mid-
Atlantic region through Thursday with the high firmly in control.
Comfortable outdoor weather conditions can be expected with highs
generally in the low 80s Tuesday and mid 80s both Wednesday and
Thursday. It will be very dry midweek for August standards with
dewpoints in the 50s. The humidity increases a bit by Thursday but
it will still be at comfortable levels with dewpoints in the 60s.
Each day should also offer plenty of sunshine.

The heat and humidity increases further by Friday as a cold front
approaches from the west. It doesn't appear to be excessive heat but
highs in the upper 80s to lows 90F and dewpoints near 70F will make
it feel muggy again. In general, went a couple of degrees above
WPC/Superblend guidance for highs on Friday as they appear to be too
cool. The front should provide us with our first perceptible chance
of precipitation in the period. However, we continue to advertise
very low PoPs. The forecast area will be situated on the northern
side of an anticyclone/upper ridge over the Southeast states. In
this setup, there is a risk that the subsidence inversion underneath
the ridge would put a lid on convective development on Friday,
especially the farther south you go. Furthermore, the deeper lift
will also be displaced from the front, remaining well to our north
as the belt of stronger westerlies associated with the subtropical
jet stream resides near the U.S.-Canadian border.

The front may stall and then washout in the area or nearby during
the weekend as it meets the downstream blocking on the northern
periphery of the ridge. Exactly where this happens will determine if
our region is positioned on the cool side of the front with highs in
the lower 80s or warm side with highs in the lower 90s...or
somewhere in between. Leaned toward the warmer range of solutions
with the pattern favorable for heat to build underneath the ridge.
At this time, it appears that next weekend should be mainly dry.
However, if the front stalls over the area and there is still
enough residual convergence along it, then an isolated pop-up
shower or storm map develop during peak heating.

&&

.AVIATION /22Z SUNDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

A cold front will approach from the west this evening and then pass
offshore overnight. A band of lower clouds and showers will
accompany the front. Removed TSRA from all TAFs except for MIV and
ACY. Shud be able to remove from MIV shortly. Conds will improve
behind the front, though KABE has been getting some pesky showers
that has kept IFR cigs over them. Expect improvement elsewhere
later as the front moves through and the rain ends. Winds will
shift to W then NW after frontal passage. Skies will clear out
behind the front with drier air mixing in behind it. It's possible
that some light fog may develop across srn NJ with the drier air
doesn't make it this far before the boundary layer gets decoupled.
I have included some fog in the MIV tafs for this possibility.

VFR conditions expected with gusty NW winds up to around 20 knots
on Monday.

OUTLOOK...

Monday night through Thursday night...Mainly VFR and light winds.

Friday...Low chance for showers and storms with a cold front
approaching from the NW.

&&

.MARINE...
Winds and seas slowly increasing this afternoon. An update was
made earlier to raise the SCA flag for Del Bay where gusts around
25 kts had developed. We already were advertising SCA conditions
for tonight, but decided to raise the SCA flag for the coastal
waters earlier and put it into effect with the 330 CWF. Winds will
likely gust into the low 20s kt range with the approach of the
cold front and the tightening pressure gradient ahead of it. Seas
will build to around 4 ft on the ocean and 2-3 ft across Delaware
bay. Gusty winds should continue Monday with the arrival of the
cooler and drier air.

OUTLOOK...

Monday night through Thursday...No marine hazards are expected.

Friday...Winds and seas below SCA thresholds. The official NHC
forecast for Tropical Storm Fiona is for it to track westward and
then to weaken as it curves to the north near Bermuda late in the
week. We may start to see long period swell arrive in our coastal
waters by Friday or next weekend but unless the system becomes
much stronger than forecast, seas will still be below 5 ft.

RIP CURRENTS...
Wind gusts from the southeast this afternoon coupled with wave
heights of 3 to 4 feet are enhancing the setup for dangerous rip
currents at the beaches. A moderate risk day was assigned to the
New Jersey and Delaware beaches today.

The probable risk for the development of dangerous rip currents
on Monday is low with an offshore wind expected.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 6 PM EDT Monday for ANZ430-431-
     450>455.

&&

Synopsis...Klein
Near Term...Nierenberg/O'Hara
Short Term...O'Hara
Long Term...Klein
Aviation...Klein/Nierenberg/O'Hara
Marine...Klein/O'Hara
Hazardous weather outlook, Aug 21, 4:05 PM EDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
405 PM EDT SUN AUG 21 2016

MDZ008-NJZ001-007>010-012-013-015-018>020-027-PAZ054-055-060>062-070-
071-101>106-222015-
CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
405 PM EDT SUN AUG 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN
NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND A FEW EMBEDDED THUNDERSTORMS WILL CONTINUE TO MOVE
EASTWARD THROUGH THE AREA LATE THIS AFTERNOON AND EARLY THIS
EVENING. LOCALLY HEAVY RAIN MAY CAUSE ISOLATED FLOODING OF SMALL
STREAMS AND AREAS OF POOR DRAINAGE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-222015-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
405 PM EDT SUN AUG 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS EVENING MAY
PRODUCE STRONG WIND GUSTS, ESPECIALLY NEAR THE SOUTHERN NEW JERSEY
AND DELAWARE BEACHES. LOCALLY HEAVY RAIN MAY CAUSE ISOLATED
FLOODING IN AREAS OF POOR DRAINAGE.

THERE IS A MODERATE RISK FOR THE DEVELOPMENT OF DANGEROUS RIP
CURRENTS AT THE BEACHES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

PLEASE PASS ALONG STORM REPORTS TO THE NATIONAL WEATHER SERVICE.

ANZ430-431-222015-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
405 PM EDT SUN AUG 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS EVENING MAY
PRODUCE LOCALLY STRONG WIND GUSTS ALONG WITH DANGEROUS CLOUD TO
SURFACE LIGHTING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-222015-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
405 PM EDT SUN AUG 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS EVENING MAY
PRODUCE LOCALLY STRONG WIND GUSTS ALONG WITH DANGEROUS CLOUD TO
SURFACE LIGHTING, PARTICULARLY ACROSS THE COASTAL WATERS ADJACENT
TO SOUTHERN NEW JERSEY AND DELAWARE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>003-MDZ012-015-019-020-NJZ016-017-021>023-222015-
NEW CASTLE-KENT-INLAND SUSSEX-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
SALEM-GLOUCESTER-CUMBERLAND-ATLANTIC-CAPE MAY-
405 PM EDT SUN AUG 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW
JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS EVENING MAY
PRODUCE LOCALLY STRONG WIND GUSTS AND TORRENTIAL DOWNPOURS.
THE LOCALLY HEAVY RAIN MAY CAUSE ISOLATED FLOODING OF SMALL
STREAMS AND AREAS OF POOR DRAINAGE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

PLEASE PASS ALONG STORM REPORTS TO THE NATIONAL WEATHER SERVICE.

JRK

In the hours before

Local storm report, Aug 21, 5:57 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
557 PM EDT SUN AUG 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     LIGHTNING        MIDDLETOWN              39.45N  75.71W
08/21/2016                   NEW CASTLE         DE   911 CALL CENTER

            2 HOUSES STRUCK

0400 PM     FLOOD            BEAR                    39.62N  75.68W
08/21/2016                   NEW CASTLE         DE   TRAINED SPOTTER

            FLOODING ON ROUTE 40 NEAR THE RAILROAD TRACKS.

0430 PM     FLOOD            1 SSW MELITOTA          39.25N  76.15W
08/21/2016                   KENT               MD   MESONET

            SIX INCHES OF FLOWING WATER AT ROUTE 298 AND NICHOLSON
            ROAD

0441 PM     HEAVY RAIN       1 SE BETTERTON          39.36N  76.06W
08/21/2016  M2.07 INCH       KENT               MD   MESONET

0454 PM     HEAVY RAIN       LITTLE NECK FARMS       39.17N  76.26W
08/21/2016  M1.85 INCH       KENT               MD   MESONET

0500 PM     HEAVY RAIN       MCKINLEYVILLE           39.11N  76.18W
08/21/2016  M5.41 INCH       KENT               MD   MESONET

0515 PM     HEAVY RAIN       PROSPECT BAY            38.92N  76.20W
08/21/2016  M2.31 INCH       QUEEN ANNE'S       MD   MESONET

0515 PM     HEAVY RAIN       1 WSW CHURCH HILL       39.14N  75.99W
08/21/2016  M3.34 INCH       QUEEN ANNE'S       MD   MESONET

0515 PM     HEAVY RAIN       THE GROVE               39.19N  76.01W
08/21/2016  M3.02 INCH       QUEEN ANNE'S       MD   MESONET

0515 PM     HEAVY RAIN       AMBERLY TRAILER PARK    39.21N  76.06W
08/21/2016  M3.10 INCH       QUEEN ANNE'S       MD   MESONET

0520 PM     HEAVY RAIN       1 ENE BETTERTON         39.37N  76.06W
08/21/2016  M2.65 INCH       KENT               MD   MESONET

0520 PM     HEAVY RAIN       1 ENE PLEASANT COVE     39.37N  75.83W
08/21/2016  M2.56 INCH       KENT               MD   MESONET

0530 PM     HEAVY RAIN       CENTREVILLE             39.04N  76.07W
08/21/2016  M2.10 INCH       QUEEN ANNES        MD   MESONET

            ONE-HOUR RAINFALL

&&

EVENT NUMBER PHI1601761 PHI1601760 PHI1601772 PHI1601762 PHI1601763
PHI1601764 PHI1601765 PHI1601766 PHI1601767 PHI1601768 PHI1601769
PHI1601770 PHI1601771

FRANCK
Special weather statement, Aug 21, 6:08 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
608 PM EDT SUN AUG 21 2016

DEZ003-NJZ021>025-212245-
INLAND SUSSEX-CAPE MAY-ATLANTIC-CUMBERLAND-ATLANTIC COASTAL CAPE
MAY-COASTAL ATLANTIC-
608 PM EDT SUN AUG 21 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN SUSSEX...
CAPE MAY...SOUTH CENTRAL ATLANTIC AND SOUTHEASTERN CUMBERLAND
COUNTIES...

AT 608 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM LEESBURG TO NEAR CAPE HENLOPEN STATE PARK...AND MOVING
EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...  CUMBERLAND...BRICKSBORO...PORT
ELIZABETH...MAURICETOWN...LEESBURG AND   ELDORA AROUND 615 PM EDT.
ESTELL MANOR...BELLEPLAIN FOREST AND DENNISVILLE AROUND 620 PM EDT.
WOODBINE...WEST CAPE MAY AND NORTH CAPE MAY AROUND 625 PM EDT.  CAPE
MAY AROUND 630 PM EDT.   DIAMOND BEACH...RIO GRANDE AND GREEN CREEK
AROUND 635 PM EDT.   WILDWOOD CREST...CORBIN CITY...ENGLISH CREEK
AND MARMORA AROUND 640   PM EDT.   NORTH WILDWOOD...STONE HARBOR AND
SCOTCH BONNET AROUND 645 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WHITESBORO-
BURLEIGH... ERMA...WEST WILDWOOD AND VILLAS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3879 7520 3897 7494 3897 7496 3911 7489
      3917 7490 3920 7503 3937 7497 3939 7461
      3931 7463 3933 7468 3929 7464 3920 7466
      3920 7468 3918 7467 3910 7470 3903 7479
      3899 7479 3894 7486 3892 7498
TIME...MOT...LOC 2208Z 253DEG 30KT 3927 7500 3888 7512

DRAG
Special weather statement, Aug 21, 6:31 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
631 PM EDT SUN AUG 21 2016

DEZ003-004-212300-
DELAWARE BEACHES-INLAND SUSSEX-
631 PM EDT SUN AUG 21 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN SUSSEX
COUNTY...

AT 630 PM EDT...A BAND OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM GEORGETOWN TO NEAR DELMAR...AND MOVING EAST AT 40 MPH.

THESE STORMS WILL BE NEAR...
  GEORGETOWN AROUND 635 PM EDT.
  MILLSBORO...LEWES...SELBYVILLE AND DAGSBORO AROUND 650 PM EDT.
  HENLOPEN ACRES AND CAPE HENLOPEN STATE PARK AROUND 655 PM EDT.
  MILLVILLE AROUND 700 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE OCEAN VIEW...SOUTH
BETHANY...DEWEY BEACH...LONG NECK AND FRANKFORD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3845 7553 3846 7554 3875 7542 3880 7509
      3867 7507 3869 7508 3869 7514 3864 7513
      3862 7508 3866 7507 3861 7506 3859 7521
      3857 7518 3858 7507 3860 7509 3860 7506
      3845 7505
TIME...MOT...LOC 2230Z 253DEG 35KT 3870 7539 3846 7549

DRAG
Local storm report, Aug 21, 6:37 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
637 PM EDT SUN AUG 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     TSTM WND DMG     BELLEPLAIN              39.27N  74.87W
08/21/2016                   CAPE MAY           NJ   911 CALL CENTER

            TWO TREES DOWN

&&

EVENT NUMBER PHI1601773

FRANCK
Local storm report, Aug 21, 6:45 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
645 PM EDT SUN AUG 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HEAVY RAIN       STEVENSVILLE            38.98N  76.31W
08/21/2016  M2.00 INCH       QUEEN ANNES        MD   TRAINED SPOTTER

            KENT ISLAND

&&

EVENT NUMBER PHI1601774

FRANCK
Special weather statement, Aug 21, 6:59 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
659 PM EDT SUN AUG 21 2016

NJZ022>025-212315-
CAPE MAY-ATLANTIC-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
659 PM EDT SUN AUG 21 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CAPE MAY AND
SOUTHEASTERN ATLANTIC COUNTIES...

AT 658 PM EDT...A BAND OF THUNDERSTORMS WAS ALONG A LINE EXTENDING
FROM NEAR CAPE MAY TO STONE HARBOR TO NEAR MARMORA...AND MOVING EAST
AT 20 MPH.  THESE WILL SOON TAPER TO LIGHTER RAIN.

WIND GUSTS UP TO 40 MPH ARE STILL POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ATLANTIC CITY...OCEAN CITY...CAPE MAY...PLEASANTVILLE...
SOMERS POINT...VENTNOR CITY...BRIGANTINE...NORTHFIELD...
MARGATE CITY...NORTH WILDWOOD...WILDWOOD CREST...SEA ISLE CITY...
ESTELL MANOR...AVALON...LONGPORT...STONE HARBOR...CORBIN CITY...
SCOTCH BONNET...MARMORA AND STRATHMERE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM...AND
THE STORM WILL AFFECT THE BEACHES. FOR YOUR SAFETY...IMMEDIATELY MOVE
OFF THE BEACH AND SEEK SHELTER INDOORS.

LAT...LON 3939 7437 3932 7450 3929 7458 3932 7467
      3927 7459 3929 7455 3899 7479 3894 7490
      3906 7480 3931 7474 3938 7457 3940 7440
      3941 7441 3941 7443 3942 7443 3946 7441
      3941 7440 3943 7437 3944 7439 3949 7433
TIME...MOT...LOC 2258Z 248DEG 16KT 3890 7489 3904 7475 3926 7470

DRAG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 1:36 PM EDTSmall Craft AdvisoryPHI26 hr
Aug 21, 3:47 PM EDTAreal Flood AdvisoryPHIAtlantic, Burlington, Camden, Cumberland, Gloucester, Salem118 min
Aug 21, 3:57 PM EDTSpecial Marine WarningPHI63 min
Aug 21, 5:19 PM EDTSpecial Marine WarningPHI41 min
Aug 21, 5:43 PM EDTSpecial Weather StatementPHICape May, Cumberland47 min
Aug 21, 5:49 PM EDTSpecial Marine WarningPHI26 min
Aug 21, 6:08 PM EDTSpecial Weather StatementPHICape May37 min
Aug 21, 6:12 PM EDTSpecial Marine WarningPHI33 min
Aug 21, 6:48 PM EDTSpecial Marine WarningPHI42 min
Aug 21, 1:08 PM EDTSpecial Weather StatementPHILebanon22 min
Aug 21, 1:26 PM EDTSpecial Weather StatementPHIBerks64 min
Aug 21, 2:51 PM EDTAreal Flood AdvisoryPHIChester, Delaware, Montgomery114 min
Aug 21, 2:38 PM EDTSpecial Weather StatementPHICecil22 min
Aug 21, 2:57 PM EDTSpecial Weather StatementPHIKent, Queen Anne's33 min
Aug 21, 3:30 PM EDTAreal Flood AdvisoryPHICaroline, Cecil, Kent, Queen Anne's2 hr
Aug 21, 3:40 PM EDTSpecial Weather StatementPHITalbot50 min
Aug 21, 3:50 PM EDTSpecial Weather StatementPHIKent25 min
Aug 21, 4:06 PM EDTSevere Thunderstorm WarningPHICaroline, Kent, Queen Anne's39 min
Aug 21, 4:19 PM EDTSpecial Weather StatementPHITalbot26 min
Aug 21, 4:20 PM EDTFlash Flood WarningPHICecil, Kent, Queen Anne's4 hr
Aug 21, 4:29 PM EDTSpecial Weather StatementPHICaroline31 min
Aug 21, 4:50 PM EDTAreal Flood AdvisoryPHICaroline, Queen Anne's, Talbot3 hr
Aug 21, 4:54 PM EDTSpecial Weather StatementPHICaroline36 min
Aug 21, 5:06 PM EDTSevere Thunderstorm WarningPHICaroline39 min
Aug 21, 5:09 PM EDTFlash Flood WarningPHICaroline, Queen Anne's, Talbot4 hr
Aug 21, 6:35 PM EDTAreal Flood AdvisoryPHICaroline, Queen Anne's, Talbot3 hr
Aug 21, 5:28 PM EDTSpecial Weather StatementPHIKent17 min
Aug 21, 5:46 PM EDTSpecial Weather StatementPHISussex14 min
Aug 21, 5:54 PM EDTSpecial Weather StatementPHISussex36 min
Aug 21, 6:31 PM EDTSpecial Weather StatementPHISussex29 min
Aug 21, 7:04 PM EDTSpecial Weather StatementPHISussex26 min

Nearby

Special Weather Statements in New Jersey, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.